PL EN


Preferences help
enabled [disable] Abstract
Number of results
2017 | 64 | 2 | 375-376
Article title

Heparin-induced thrombocytopenia as a cause of prolonged low platelet count in a patient with thrombotic thrombocytopenic purpura treated with plasmapheresis

Content
Title variants
Languages of publication
EN
Abstracts
EN
Thrombotic thrombocytopenic purpura (TTP) is a rare disorder belonging to thrombotic microangiopathies (TMA) and is caused by functional deficiency of the ADAMTS-13 metalloproteinase. Plasma exchange (PE) remains the treatment of choice in this disease. Here, were describe the case of a patient who apparently recovered from TTP following multiple sessions of PE, but remained thrombocytopenic. Careful analysis revealed the development of heparin-induced thrombocytopenia (HIT) that precluded platelet count (PLT) normalization. Full normalization of PLT followed discontinuation of PE and low-molecular weight heparin.
Year
Volume
64
Issue
2
Pages
375-376
Physical description
Dates
published
2017
received
2016-09-17
revised
2016-10-20
accepted
2016-10-20
(unknown)
2017-04-05
References
  • Tersteeg C, Verhenne S, Roose E, Schelpe AS, Deckmyn H, De Meyer SF, Vanhoorelbeke K. (2016) ADAMTS13 and anti-ADAMTS13 autoantibodies in thrombotic thrombocytopenic purpura - current perspectives and new treatment strategies. Expert Rev Hematol 9: 209–221. doi: 10.1586/17474086.2016.1122515.
  • Warkentin TE (2015) Heparin-induced thrombocytopenia. Curr Opin Crit Care 21: 576-585. doi: 10.1097/MOH.0000000000000273.
  • Studt JD, Binet I, Nair G, Schanz U (2013) Heparin-induced thrombocytopenia associated with thrombotic microangiopathy. Hamostaseologie 33: 160-163. doi: 10.5482/HAMO-13-03-0012.
  • Benke S, Moltzan C (2005) Co-existence of heparin-induced thrombocytopenia and thrombotic thrombocytopenic purpura in a postoperative cardiac surgery patient. Am J Hematol 80: 288-291.
  • Takatsuka H, Nakajima T, Nomura K, Wakae T, Toda A, Itoi H, Okada M, Misawa M, Hara H (2005) Heparin-induced thrombocytopenia antibody and the pathogenesis of thrombotic microangiopathy after stem cell transplantation. Clin Transplant 19: 418-422.
Document Type
Publication order reference
YADDA identifier
bwmeta1.element.bwnjournal-article-abpv64p375kz
Identifiers
JavaScript is turned off in your web browser. Turn it on to take full advantage of this site, then refresh the page.